Thunderstorm Wind, Carbon
- When
- June 1, 3:05 PM EST
- Where
- Carbon County, Nesquehoning
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 40.867, -75.800
Thunderstorm winds that below through Carbon County during the later afternoon of June 1st downed power lines in Nesquehoning. A large tree was also knocked down across Dock Street in Lansford.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Thunderstorm winds that below through Carbon County during the later afternoon of June 1st downed power lines in Nesquehoning. A large tree was also knocked down across Dock Street in Lansford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 1, 3:00 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY/... WEATHER CONDITIONS ARE FORECAST TO DETERIORATE THIS EVENING AND PERSIST INTO THE WEEKEND, AS A SIGNIFICANT PATTERN CHANGE IS TAKING PLACE. A BROAD WEST-SOUTHWEST FLOW ALOFT HAS BROUGHT, AND WILL CONTINUE TO ACCENTUATE, INCREASED PRECIPITABLE WATER VALUES THROUGH A DEEP LAYER. BOTH THE GFS AND THE PARALLEL NAM FORECAST THE UPPER TROUGHING TO OUR WEST TO EVOLVE INTO A CLOSED LOW OVER THE LOWER OHIO AND TENNESSEE VALLEYS LATER IN THE WEEKEND AND INTO EARLY NEXT WEEK. FOR THE SHORT TERM, THIS SHOULD CAUSE PERIODIC WAVES TO EJECT EAST-NORTHEASTWARD OVER OUR AREA. THIS HAS ALREADY STARTED, AS AFTERNOON CONVECTION OVER OUR NORTHERN AREA HAS BUILT TO NEAR-SEVERE LEVELS, AND EVEN TO SEVERE LEVELS FOR A COUPLE OF CELLS, THE LARGEST SURFACE WAVE APPEARS TO MOVE OFF THE COAST FRIDAY NIGHT INTO SATURDAY. THUS, WE LOOK FOR A 36 TO 48 HOUR PERIOD OF ENHANCED SHOWER AND THUNDERSTORM ACTIVITY, MODULATED BY DIURNAL EFFECTS. HYDROLOGIC FACTORS ARE DISCUSSED IN A SEPARATE SECTION BELOW. MORE CLOUDS AND PRECIPITATION SHOULD KEEP DAYTIME TEMPERATURES FROM REACHING THE HIGH LEVELS OF TODAY. THERE DID SEEM TO BE SOMEWHAT OF A SPREAD TO THE MOS GUIDANCE VALUES, ESPECIALLY ON MAXIMUMS, SO A BLEND OF MAV AND MET GUIDANCE WAS USED. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... MORE STABLE CONDITIONS ARE FORECAST THROUGH THE EXTENDED PERIOD, ALTHOUGH CONFIDENCE IS FAIRLY LOW DUE TO THE GFS FORECAST OF THE UPPER LOW CLOSING OFF OVER THE CENTRAL APPALACHIANS AND DRIFTING TO THE COAST TOWARD THE END OF THE FORECAST. LOW LEVEL CONVERGENCE SEEMS TO BE SLIGHTLY OFFSHORE, SO SENSIBLE WEATHER IN OUR AREA WAS SHADED TOWARD THE DRIER HPC GUIDANCE FOR NOW, WITH THE EXCEPTION OF THURSDAY AS THE UPPER TROUGH ROTATES PAST THE AREA. A MILD TO MODERATELY-WARM AND HUMID PERIOD IS SHAPING UP, WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATOLOGICAL NORMALS, AS HPC GUIDANCE INDICATES. && .AVIATION... VFR CONDITIONS GENERALLY PREVAIL EXCEPT IN ANY TSTMS THAT HAVE POPPED UP AND IN THEM, IFR CONDITIONS ARE LIKELY ALONG WITH HEAVY RAIN AND PSBLY SOME STRONG GUSTY WINDS. MORE WIDESPREAD TSTMS SHOULD DEVELOP BY 00Z, ESPECIALLY AT THE ABE/RDG TAF SITES, BUT THESE TSTMS COULD AFFECT TAFS AS FAR S AS ILG/PHL/PNE/TTN. AFTER THE EVENING CONVECTION DISSIPATES, 1-2 THSD FT CIGS ARE EXPECTED WITH 3-5 MI VSBY BUT BY MORNING CIGS ARE FORECAST TO DROP BELOW 1 THSD FT AND VSBY TO 1 MI, LOCALLY LOWER IN FOG. && .MARINE... THE MRNG LOW CLOUDS AND FOG DISSIPATED BY AFTN. A SEABREEZE FORMED AND ALLOWED SOME TSTMS TO DEVELOP OVER SRN DE AND SOME OF THESE HAVE AFFECTED THE DEL BAY AND NEARBY OCEAN COASTAL WATERS. A SOUTH TO SW FLOW WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH EARLY SAT MORNING. ALTHOUGH SOME TSTMS ARE POSSIBLE TNGT, THE BETTER CHANCE IS DURING FRIDAY AFTERNOON AND NIGHT. WINDS CAN BE STRONG AND GUSTY IN ANY TSTMS. SOME SHOWERS OR TSTMS COULD LINGER INTO SATURDAY THEN BEHIND THE FRONT IT SHOULD DRY OUT AS WINDS BECOME NORTHERLY. SEAS WILL GRADUALLY INCREASE TO 3 TO 5 FT ON THE OCEAN FRIDAY NIGHT AND THEN REMAIN AT OR JUST BELOW SCA CRITERIA ON THE OCEAN THROUGH THE WEEKEND. && .HYDROLOGY... HPC IS LOOKING FOR 1/2 TO 1 INCH OF RAIN FOR THE FIRST PART OF THE SHORT TERM PERIOD, AND THIS IS ACCEPTED FOR GENERAL AMOUNTS. FOR DAY 2, AMOUNTS MAY BE SIMILAR OR SLIGHTLY HIGHER. THESE WIDESPREAD AMOUNTS SHOULD NOT CAUSE ANY RIVERINE FLOODING, AS WE HAVE BEEN DRY LATELY. THIS IS BORNE OUT BY THE THREE HOUR FLASH FLOOD GUIDANCE AMOUNTS, WHICH ARE 3.5 INCHES OR HIGHER. AND, ALTHOUGH THE SHOWERY NATURE OF THE PRECIPITATION COULD CAUSE LOCALIZED HIGH AMOUNTS, THE ANTECEDENT CONDITIONS ARE NOT SUPPORTIVE OF A WATCH. THIS COULD CHANGE IF SOME AREAS RECEIVE HIGH AMOUNTS DURING THE FIRST PART OF THE SHORT-TERM FORECAST PERIOD, AND A WATCH MAY BE NEEDED AT SOME POINT. BUT FOR NOW, THE DECISION WAS MADE TO HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME FOR TONIGHT THROUGH FRIDAY NIGHT. HOWEVER, WE ARE PLANNING TO ISSUE A SPECIAL WEATHER STATEMENT (LATER ON THIS EVENING, AFTER THE AFTERNOON HUBBUB OF WARNINGS AND FORECASTS MOVES THROUGH THE SYSTEM AND SUBSIDES). THIS WILL BE TO CALL ATTENTION TO LOCALIZED EXCESSIVE AMOUNTS DURING THE NEXT 48 HOURS, WHICH WILL CAUSE SPOTTY ROAD AND URBAN FLOODING. THE GREATEST THREAT IS EXPECTED TO BE OVER THE NORTHERN TWO-THIRDS OF OUR SERVICE AREA, WITHIN THE BEST ZONE OF LOW-LEVEL CONVERGENCE PHASING WITH UPPER LEVEL DYNAMICS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM/LONG TERM/HYDROLOGY.../ AVIATION/MARINE...STAUBER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1205 PM EDT THU JUN 1 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ013-014- 016>027-PAZ060-067-068-070-071-021115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY- DELAWARE-PHILADELPHIA- 1205 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT. SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY, IN THE AREA GENERALLY SOUTH OF TRENTON, NEW JERSEY. A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE FRONT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE, ESPECIALLY FRIDAY AFTERNOON AND EVENING. AT THIS TIME, STRONG WINDS APPEAR TO BE THE MAIN THREAT. HOWEVER, SEVERAL FACTORS, INCLUDING DAYTIME CLOUD COVER COULD END UP INHIBITING THUNDERSTORM POTENTIAL. THE SITUATION WILL CONTINUE TO BE MONITORED. ALSO, HEAVY RAIN FROM ANY THUNDERSTORMS COULD CAUSE SOME LOCALIZED FLOODING, BUT ANY FLOODING IS NOT EXPECTED TO BE WIDESPREAD AT THIS TIME. HOWEVER, SEVERAL FACTORS, INCLUDING DAYTIME CLOUD COVER COULD END UP INHIBITING THUNDERSTORM POTENTIAL. THE SITUATION WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY AGAIN FRIDAY AFTERNOON OR EVENING. NJZ001-007>010-012-015-PAZ054-055-061-062-069-021115- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-LEHIGH-NORTHAMPTON-BUCKS- 1205 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SPC HAS PLACE PARTS OF NORTHEAST PENNSYLVANIA AND NORTHERN NEW JERSEY UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ALSO, TORRENTIAL DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY, IN THE AREA GENERALLY SOUTH OF TRENTON, NEW JERSEY. A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE FRONT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE, ESPECIALLY FRIDAY AFTERNOON AND EVENING. AT THIS TIME, STRONG WINDS APPEAR TO BE THE MAIN THREAT. HOWEVER, SEVERAL FACTORS, INCLUDING DAYTIME CLOUD COVER COULD END UP INHIBITING THUNDERSTORM POTENTIAL. THE SITUATION WILL CONTINUE TO BE MONITORED. ALSO, HEAVY RAIN FROM ANY THUNDERSTORMS COULD CAUSE SOME LOCALIZED FLOODING, BUT ANY FLOODING IS NOT EXPECTED TO BE WIDESPREAD AT THIS TIME. HOWEVER, SEVERAL FACTORS, INCLUDING DAYTIME CLOUD COVER COULD END UP INHIBITING THUNDERSTORM POTENTIAL. THE SITUATION WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY AGAIN FRIDAY AFTERNOON OR EVENING. STAUBER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1038 AM EDT THU JUN 1 2006 NJZ001-007-008-PAZ054-055-061-062-020000- SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON 1038 AM EDT THU JUN 1 2006 ...POTENTIAL FOR TORRENTIAL DOWNPOURS AND ALSO FOR A FEW THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS OVER CENTRAL PENNSYLVANIA THIS MORNING WILL SPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING. SINCE THERE WILL BE A WARM, HUMID AND UNSTABLE AIRMASS IN PLACE OVER THE REGION AS THE THUNDERSTORMS MOVE IN, SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE STORM PREDICTION CENTER HAS PLACED THE POCONOS AND NORTHERN NEW JERSEY INTO A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ANY THUNDERSTORMS THAT FORM COULD CONTAIN DAMAGING WIND GUSTS, HAIL, TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. IF THREATENING CONDITIONS APPROACH, TAKE THE NECESSARY MEASURES TO REMAIN SAFE. DEZ001-MDZ008-NJZ009-010-012-013-015>019-PAZ060-067>071-020000- NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... READING...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA 1038 AM EDT THU JUN 1 2006 ...POTENTIAL FOR STRONG GUSTY WINDS AND HEAVY RAIN WITH ANY THUNDERSTORMS THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS OVER WESTERN PENNSYLVANIA THIS MORNING WILL SPREAD EAST AND COULD REACH THE AREA LATE THIS AFTERNOON AND EVENING. SINCE THERE WILL BE A VERY WARM AND HUMID AIRMASS IN PLACE AS THE THUNDERSTORMS MOVE IN, SOME OF THESE THUNDERSTORMS COULD CONTAIN STRONG GUSTY WINDS AND HEAVY RAINS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. IF THREATENING CONDITIONS APPROACH, TAKE THE NECESSARY MEASURES TO REMAIN SAFE. STAUBER
The Binghamton radar (KBGM), 149 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519068.